Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 19, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 3, 2024, 5:29 AM CDT for 6 counties in Missouri. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2024, 5:29 AM CDT (10:29 UTC)
- Expired
- Jul 3, 2024, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audrain County, MO, Callaway County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 67 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:00 AM CDT | RAIN 3.49 | 2.2 Nne Martinsburg, MO | |
| Jul 3, 7:00 AM CDT | RAIN 4.18 | 1.1 Wsw Warrenton, MO | |
| Jul 3, 7:00 AM CDT | RAIN 4.81 | 0.8 Se Montgomery City, MO | |
| Jul 3, 7:30 AM CDT | RAIN 3.73 | 3.5 Sw Middletown, MO | |
| Jul 3, 8:15 AM CDT | RAIN 3.6 | 4 Sw Jonesburg, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
232
WGUS53 KLSX 031029
FFWLSX
MOC007-027-113-139-163-219-031330-
/O.NEW.KLSX.FF.W.0019.240703T1029Z-240703T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
529 AM CDT Wed Jul 3 2024
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southeastern Audrain County in central Missouri...
East Central Callaway County in central Missouri...
Western Lincoln County in east central Missouri...
Montgomery County in east central Missouri...
Central Warren County in east central Missouri...
Southwestern Pike County in northeastern Missouri...
* Until 830 AM CDT.
* At 529 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fulton, Warrenton, Montgomery City, Wellsville, New Florence,
Jonesburg, Truesdale, Hawk Point, Bellflower, Buell, Big Spring,
Mineola, New Hartford, Williamsburg, Treloar, High Hill, Silex,
Middletown, Truxton and McKittrick.
This includes the following State Parks...
Graham Cave State Park.
This includes Interstate 70 in Missouri between exits 161 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3906 9164 3923 9164 3923 9103 3862 9114
3865 9123 3866 9124 3868 9128 3871 9132
3871 9133 3870 9134 3870 9137 3871 9140
3871 9143 3889 9203 3893 9165 3906 9163
FLASH FLOOD...RADAR INDICATED
$$
Maples1 follow-up statement
094
WGUS73 KLSX 031330
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
830 AM CDT Wed Jul 3 2024
MOC007-027-113-139-163-219-031340-
/O.EXP.KLSX.FF.W.0019.000000T0000Z-240703T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Audrain MO-Callaway MO-Lincoln MO-Montgomery MO-Pike MO-Warren MO-
830 AM CDT Wed Jul 3 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN AUDRAIN AND EAST
CENTRAL CALLAWAY COUNTIES IN CENTRAL MISSOURI, WESTERN LINCOLN,
MONTGOMERY AND CENTRAL WARREN COUNTIES IN EAST CENTRAL MISSOURI AND
SOUTHWESTERN PIKE COUNTY IN NORTHEASTERN MISSOURI...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3906 9164 3923 9164 3923 9103 3862 9114
3865 9123 3866 9124 3868 9128 3871 9132
3871 9133 3870 9134 3870 9137 3871 9140
3871 9143 3889 9203 3893 9165 3906 9163
$$
PfahlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:24 AM CDT, 1 hour 5 minutes earlier. Its key messages:
- The combination of heat and humidity will allow heat index values to climb to around 105 degrees over parts of southeast Missouri where a Heat Advisory is in effect this afternoon into early this evening.
- There will be additional rounds of thunderstorms through Thursday night. A few of the storms could be severe this afternoon and this evening and again on Thursday afternoon and evening.
- In addition to the severe weather potential, locally heavy rainfall is possible with these thunderstorms.
Area forecast discussion, Jul 3, 4:24 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
424 AM CDT Wed Jul 3 2024
.KEY MESSAGES...
- The combination of heat and humidity will allow heat index
values to climb to around 105 degrees over parts of southeast
Missouri where a Heat Advisory is in effect this afternoon into
early this evening.
- There will be additional rounds of thunderstorms through
Thursday night. A few of the storms could be severe this
afternoon and this evening and again on Thursday afternoon and
evening.
- In addition to the severe weather potential, locally heavy
rainfall is possible with these thunderstorms.
&&
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 422 AM CDT Wed Jul 3 2024
Highs will reach the lower 90s over southeast Missouri and dewpoints
are forecast to be in the mid to upper 70s over much of the area.
Peak heat index readings will reach around 105 over parts of
southeast Missouri, so I have issued a Heat Advisory for Reynolds,
Iron, and Madison counties from 11 am through 8 pm today.
I have gone ahead and canceled the flood watch early as the heavy
rainfall threat has ended over the northern CWA. We are continuing
to see showers and thunderstorms over the central part of the CWA
early this morning. These were occurring on the nose of the LLJ and
they should gradually weaken and move east over the next few hours
as the LLJ veers and weakens. The associated outflow boundary will
move south into the southern part of the CWA this afternoon. The
most likely time for additional thunderstorm development today will
be this afternoon over southeast Missouri into southwest Illinois
along this effective front where MLCAPES will be 2500+ J/kg with
deep layer shear of 30+ knots. This could is favorable for
producing a few organized multicell clusters that could produce
damaging winds through early this evening.
The coverage of showers and thunderstorms will increase across the
area late this evening and overnight as a shortwave trough
approaches the area and the low level jet kicks back warranting 60-
90% PoPs. We are still looking at PWATS between 2-2.5" and very
high warm cloud depths, and the HREF LPMM has some small spots with
with totals exceeding 3" tonight into tomorrow morning. Will
continue to look at the potential for locally heavy rainfall tonight
into early Thursday.
Then there will be another risk for severe thunderstorms Thursday
afternoon and evening as yet another shortwave trough move across
the area where the warm front will intersect the incoming cold
front. The combination of CAPE/shear favors a few supercells/
organized multicells capable of producing damaging winds and large
hail.
Britt
&&
.LONG TERM... (Thursday Night through Tuesday)
Issued at 422 AM CDT Wed Jul 3 2024
Available guidance is still favoring the front moving through the
area on Thursday night with showers and thunderstorms moving out of
the southeastern part of the CWA on Friday. Friday night into
Saturday look dry as large surface high moves across the area. The
next upper trough moves through the area early next week bringing a
chance of showers and thunderstorms as early as Sunday.
Britt
&&
.AVIATION... (For the 06z TAFs through 06z Wednesday Night)
Issued at 1223 AM CDT Wed Jul 3 2024
A line of showers and thunderstorms will affect UIN/JEF/COU
through 10Z, but will decrease in intensity with mainly showers
and just isolated thunderstorms affecting STL/CPS/SUS between
10-15Z. Additional scattered and thunderstorms will develop over
Missouri and Illinois later in the day into the evening, but
coverage is not expected to be great enough to include in the TAFs
at this time. Have included a VCTS at STL after 06Z on Wednesday
night as the coverage of thunderstorms is expected to be greater
then. Any thunderstorms will be capable of reducing the ceilings
and visibilities to MVFR and possible IFR conditions in heavy
rain.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for Iron MO-Madison MO-Reynolds MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Jul 3, 5:02 AM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 502 AM CDT Wed Jul 3 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 502 AM CDT Wed Jul 3 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms over the region through tonight. A few of these storms could be severe mainly across southeast Missouri into southwest Illinois this afternoon and early this evening. Damaging winds will be the primary threat. Locally heavy rainfall will also be possible this afternoon and tonight. Heat index values today will climb to around 105 degrees over parts of southeast Missouri where a Heat Advisory is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Thursday through Friday and again through Tuesday. A few of these storms could be severe on Thursday afternoon and evening over parts of central, east central, and southeast Missouri. Damaging winds and large hail will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon over parts of southeast Missouri and southwest Illinois. Britt
In the hours before
Local storm report, Jul 2, 11:52 PM CDT, 5 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1152 PM CDT Tue Jul 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM Tstm Wnd Gst 4 W Centralia 39.20N 92.21W
07/02/2024 M69 MPH Boone MO Public
Measurement via weather station southeast of
Sturgeon.
&&
MRBLocal storm report, Jul 3, 2:02 AM CDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
202 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM Flood 6 W Hallsville 39.12N 92.33W
07/03/2024 Boone MO Emergency Mngr
Several points along Hwy 124 between Hwy 63
and Route B have standing water.
&&
MaplesLocal storm report, Jul 3, 4:43 AM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
443 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM Rain 2 W Columbia 38.95N 92.37W
07/03/2024 M4.00 Inch Boone MO Cocorahs
Observer reported 4 inches of rainfall in
the past 4 hours and 30 minutes.
&&
MaplesLocal storm report, Jul 3, 4:48 AM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
448 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM Flash Flood Columbia 38.95N 92.33W
07/03/2024 Boone MO Emergency Mngr
Several roads around the Columbia area have
been reported to have standing water and one
resident at the 3400 block of Balboa
reported water flowing into their basement.
&&
MaplesLocal storm report, Jul 3, 4:49 AM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
449 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM Flood 4 W Hallsville 39.12N 92.29W
07/03/2024 Boone MO Emergency Mngr
Several sections of Hwy 124 having standing
water between Hwy 63 and Hwy B.
&&
MaplesLocal storm report, Jul 3, 4:53 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
453 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM Rain Auxvasse 39.01N 91.89W
07/03/2024 M4.38 Inch Callaway MO Mesonet
Mesonet station AV640 Auxvasse.
0430 AM Rain 2 WSW Columbia 38.94N 92.36W
07/03/2024 M4.36 Inch Boone MO Mesonet
Mesonet station DW0359 Columbia.
0440 AM Rain 1 SSE Columbia 38.94N 92.32W
07/03/2024 M4.10 Inch Boone MO Mesonet
Mesonet station MOA02 Columbia.
0445 AM Rain 2 WSW Williamsburg 38.91N 91.73W
07/03/2024 M3.40 Inch Callaway MO Mesonet
Mesonet station MOA14 1 WSW Williamsburg.
0445 AM Rain 7 SE Columbia 38.90N 92.22W
07/03/2024 M3.40 Inch Boone MO Mesonet
Mesonet station MOA18 7 ESE Columbia.
0440 AM Rain 4 SE Columbia 38.91N 92.27W
07/03/2024 M3.37 Inch Boone MO Mesonet
Mesonet station MOA16 4 SE Columbia.
0430 AM Rain Mexico 39.17N 91.87W
07/03/2024 M3.32 Inch Audrain MO Mesonet
Mesonet station DW9110 Mexico.
0430 AM Rain 5 SSW Leonard 39.83N 92.23W
07/03/2024 M3.17 Inch Shelby MO Mesonet
Mesonet station HGZM7 5.2 SW Leonard.
0430 AM Rain Shelbyville 39.80N 92.04W
07/03/2024 M3.17 Inch Shelby MO Mesonet
Mesonet station GW0710 Shelbyville.
0435 AM Rain 2 ESE Vandiver 39.15N 91.82W
07/03/2024 M3.11 Inch Audrain MO AWOS
AWOS station KMYJ Mexico.
0430 AM Rain 1 W Columbia 38.96N 92.35W
07/03/2024 M3.08 Inch Boone MO Mesonet
Mesonet station EW0229 Columbia.
0445 AM Rain 1 ENE Novelty 40.02N 92.19W
07/03/2024 M2.87 Inch Knox MO Mesonet
Mesonet station MOA08 1 ENE Novelty.
0430 AM Rain 1 NNE Big Spring 38.81N 91.48W
07/03/2024 M2.44 Inch Montgomery MO Mesonet
Mesonet station CW4480 Big Spring.
0430 AM Rain 2 N Holliday 39.52N 92.13W
07/03/2024 M2.35 Inch Monroe MO Mesonet
Mesonet station PMZM7 2.1 N Holliday.
0433 AM Rain 1 SSE Truesdale 38.79N 91.12W
07/03/2024 M2.19 Inch Warren MO Mesonet
Mesonet station CW1906 Warrenton.
0415 AM Rain 1 NNE Hannibal 39.72N 91.37W
07/03/2024 M2.17 Inch Marion MO CO-OP Observer
CO-OP Observer station HNNM7 1.3 NE
Hannibal.
0413 AM Rain 3 N Ashland 38.81N 92.26W
07/03/2024 M2.10 Inch Boone MO Mesonet
Mesonet station ASLM7 Ashland.
0430 AM Rain 4 SE Madison 39.43N 92.17W
07/03/2024 M2.08 Inch Monroe MO Mesonet
Mesonet station MAZM7 3.6 SE Madison.
0442 AM Rain 4 NE Ashland 38.82N 92.22W
07/03/2024 M2.05 Inch Boone MO ASOS
ASOS station KCOU Columbia.
0400 AM Rain 1 SSE Centralia 39.20N 92.12W
07/03/2024 M1.90 Inch Boone MO Mesonet
Mesonet station CENM7 1.1 SE Centralia.
0430 AM Rain 3 WNW Granville 39.59N 92.14W
07/03/2024 M1.89 Inch Monroe MO Mesonet
Mesonet station AU993 Holliday.
0400 AM Rain 3 WNW Newark 40.01N 92.03W
07/03/2024 M1.85 Inch Knox MO Mesonet
Mesonet station NWKM7 3.0 W Newark.
0445 AM Rain 1 SSE Monroe City 39.64N 91.73W
07/03/2024 M1.81 Inch Monroe MO Mesonet
Mesonet station MOA19 1 SSE Monroe City.
0430 AM Rain 1 NE Fulton 38.87N 91.93W
07/03/2024 M1.80 Inch Callaway MO Mesonet
Mesonet station EW3196 Fulton.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:07 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 38 min |
| Jul 2, 8:24 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 51 min |
| Jul 2, 9:11 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 48 min |
| Jul 2, 10:58 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 62 min |
| Jul 2, 11:23 PM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 2 hr |
| Jul 2, 11:34 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 41 min |
| Jul 3, 1:55 AM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway | 30 min |
| Jul 3, 2:20 AM CDT | Heat Advisory | LSX | Iron, Madison, Reynolds | 15 hr |
| Jul 3, 2:25 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 6 hr |
| Jul 3, 4:25 AM CDT | River Flood Warning | LSX | Boone | 17 hr |
| Jul 3, 4:44 AM CDT | Areal Flood Advisory | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 45 min |
| Jul 3, 7:29 AM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Montgomery, Saint Charles, Saint Louis, Warren | 3 hr |
| Jul 3, 7:50 AM CDT | Flash Flood Warning | LSX | Osage | 3 hr |
| Jul 3, 10:33 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 days |
| Jul 3, 10:33 AM CDT | River Flood Warning | LSX | Franklin, Warren | 7 days |
| Jul 3, 10:33 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 21 days |
| Jul 3, 11:42 AM CDT | River Flood Warning | LSX | Jefferson | 21 days |
| Jul 3, 11:42 AM CDT | River Flood Warning | LSX | Saint Charles | 21 days |
| Jul 3, 11:42 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 21 days |
| Jul 3, 2:23 PM CDT | Flood Watch | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 14 more | 37 hr |
| Jul 3, 3:58 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 62 min |
| Jul 3, 4:28 PM CDT | Areal Flood Advisory | LSX | Iron, Reynolds | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.